Texas, 2015Flash Flood and Hail in Texas, June 14, 2015
June 14, 2015 · NWS LUB · 2 events in 2 counties and zones
5 hours proceeded to build slowly to the southwest before crossing the New Mexico state line. Although no severe weather reports were available in this remote area, Doppler radar indicated that between six and eight inches of rain fell about ten miles southwest of West Camp producing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A single supercell storm developed in northwest Bailey County this afternoon (just south of West Camp) and for the next 1.5 hours proceeded to build slowly to the southwest before crossing the New Mexico state line. Although no severe weather reports were available in this remote area, Doppler radar indicated that between six and eight inches of rain fell about ten miles southwest of West Camp producing flash flooding. This storm did spawn a left-moving supercell that darted northeast into Parmer County where it later produced hail to the size of golf balls in Friona. Some damage to cars in Friona was posted on social media sites.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 14, 2:40 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 14, 2:40 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CDT SUN JUN 14 2015
.SHORT TERM...
TWO AREAS OF CONCERN TO MONITOR THIS AFTERNOON WITH BOTH IMPACTING
THE FAR SOUTHERN TEXAS PANHANDLE INTO THE SOUTH PLAINS AND ROLLING
PLAINS BY VERY LATE THIS AFTERNOON AND THROUGH THIS EVENING. THE
FIRST IS LOCATED ACROSS THE NORTHERN TEXAS PANHANDLE INTO ADJACENT
PORTIONS OF NEW MEXICO IN ASSOCIATION WITH AN UPPER LEVEL VORTICITY
MAXIMUM. THE SECOND AREA IS ACROSS EASTERN NEW MEXICO IN
VICINITY OF A SURFACE TROUGH AS WELL AS FARTHER WEST WHERE UPSLOPE
FLOW INTERACTS WITH THE HIGHER TERRAIN. WILL SEE THESE TWO
DEVELOPING SECTORS OF STORMS MERGE ACROSS EASTERN NEW MEXICO AND
INTO THE FAR SOUTHWESTERN PANHANDLE/WESTERN SOUTH PLAINS AS EARLY AS
5-6 PM...FORMING A MESOSCALE COMPLEX SET TO PROPAGATE THROUGH THE
SOUTH PLAINS AND ROLLING PLAINS THIS EVENING. WILL LIKELY SEE
DISCRETE STORMS FIRE AHEAD OF THIS NEAR THE NEW MEXICO STATE LINE
ALONG THE SURFACE TROUGH AS 0-6 KM SHEAR INCREASES TO 25-30 KNOTS IN
CONJUNCTION WITH SBCAPES OF 2-3 KJ/KG OWING TO GOOD SOLAR INSOLATION
THIS AFTERNOON. HAIL TO THE SIZE OF QUARTERS WILL BE THE INITIAL
PRIMARY THREAT FOLLOWED BY DAMAGING DOWNBURST WIND GUSTS TO 60 MPH
THIS EVENING.
SHOULD SEE THIS CONVECTIVE COMPLEX/LINE LINGER ACROSS THE ROLLING
PLAINS THROUGH A DECENT CHUNK OF TONIGHT AS UPPER FORCING APPEARS TO
SLOW DOWN AS IT PUSHES SOUTHEAST. AFTER LEFTOVER SHOWERS/STORMS
DEPART BY EARLY MONDAY MORNING...SHOULD SEE A RAIN FREE PERIOD
MONDAY MORNING BEFORE STORMS DEVELOP BY EARLY AFTERNOON
ALONG/BEHIND A FRONTAL BOUNDARY MOVING IN FROM THE NORTH. DEEP LAYER
SHEAR LOOKS MUCH LOWER THAN TODAY/S WHILE INSTABILITY MAY ALSO BE
FAIRLY BENIGN GIVEN LINGERING MORNING ACTIVITY AND CONVECTIVE
INITIATION ONGOING BEFORE PEAK HEATING SETS IN.
NONETHELESS...ANOTHER DAY OF SCATTERED TO NUMEROUS STORMS APPEARS IN
THE OFFING TO BEGIN THE WEEK.
.LONG TERM...
NOT MUCH CAN BE IMPROVED UPON OR ADDED TO THE LONG TERM FORECAST.
MON NIGHT/EARLY TUES STILL LOOKS WET WITH A SURFACE FRONT DRAPED
ACROSS THE REGION HELPING TO PROVIDE SURFACE LIFT TO HELP SUSTAIN
CONVECTION BEYOND SUNDOWN. MODELS ARE ALSO TRYING TO KEEP THE FRONT
AROUND THE AREA THRU TUES AFTERNOON WHICH WOULD HELP TO KEEP
CONDITIONS WET FOR A BIT LONGER. AS HAS BEEN FOR THE PAST SEVERAL
WEEKS MOISTURE AVAILABILITY WILL NOT BE AN ISSUE AS FILLED PLAYA
LAKES AND EVAPOTRANSPIRATION FROM VEGETATION WILL KEEP DEWPOINTS UP
IN ADDITION TO UPSLOPE FLOW. THE SEVERE THREAT APPEARS TO REMAIN LOW
AS VERY LITTLE UPPER LEVEL FLOW WILL EXIST. THE BIGGEST POSSIBLE
HAZARD WILL BE LOCALIZED FLOODING DUE TO HEAVY RAIN AS PWATS WILL
AVERAGE AROUND 1.5 INCHES ON THE CAPROCK AND CLOSE TO 2 INCHES OFF
THE CAPROCK.
A RIDGE WILL BEGIN TO INFLUENCE THE REGION FROM THE WEST BEGINNING
WED WHICH WILL HELP PUT A KIBOSH ON AT LEAST ORGANIZED AND/OR
WIDESPREAD CONVECTION. IT WILL NOT...HOWEVER...GUARANTEE WE WILL BE
FREE OF PRECIP. WEAKNESSES ALONG THE EDGE OF THE RIDGE WILL ALLOW
CONVECTION TO DEVELOP ACROSS THE HIGHER TERRAIN OF NM LATER THIS
WEEK WHICH MAY HAVE A SHOT AT PUSHING INTO WEST TX WITH THE AID OF
NORTHWESTERLY FLOW ALOFT. CERTAINTY IS LOW HOWEVER AND DEPENDS ON
HOW FAR EAST THE RIDGE REACHES. THE NEXT BIGGEST SHOT AT ORGANIZED
CONVECTION WILL BE EARLY NEXT WEEK AS ANOTHER POSSIBLE FRONT MOVES
SOUTHWARD INTO THE PANHANDLE AND THE SOUTH PLAINS REGION. ALDRICH
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 60 80 61 81 / 70 40 40 30
TULIA 62 80 63 80 / 70 50 50 30
PLAINVIEW 63 79 63 80 / 70 50 50 40
LEVELLAND 64 81 63 81 / 70 50 40 30
LUBBOCK 66 80 64 81 / 70 50 50 40
DENVER CITY 62 82 63 82 / 60 40 40 30
BROWNFIELD 64 82 64 82 / 60 40 40 30
CHILDRESS 68 83 68 83 / 70 60 70 50
SPUR 64 83 65 82 / 70 50 50 50
ASPERMONT 68 86 68 84 / 70 60 50 50
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31/51
Hazardous weather outlook, Jun 14, 10:35 AM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 AM CDT SUN JUN 14 2015
TXZ021>044-151645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1135 AM CDT SUN JUN 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO
DEVELOP LATER TODAY AND TONIGHT AS A DISTURBANCE MOVES SOUTHEAST
FROM THE WESTERN TEXAS PANHANDLE. REDUCED INSTABILITY AND WIND
SHEAR WILL LIMIT THE POTENTIAL FOR SEVERE THUNDERSTORMS...HOWEVER
A FEW STORMS COULD PRODUCE HAIL TO AROUND ONE INCH IN DIAMETER AND
DOWNBURST WINDS TO 60 MPH. MINOR FLOODING OF POOR DRAINAGE AREAS
WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AFTERNOON THROUGH
TUESDAY MORNING...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME. WE WILL SEE DRIER CONDITIONS TUESDAY NIGHT
THROUGH SATURDAY...THEREFORE LIMITING THE THREAT FOR HAZARDOUS
WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH
TONIGHT.
In the hours before
Local storm report, Jun 14, 10:28 AM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1128 AM CDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL SUNDOWN 33.46N 102.49W
06/13/2015 E1.00 INCH HOCKLEY TX PUBLIC
0715 PM TSTM WND GST 2 SSW MULESHOE 34.20N 102.74W
06/13/2015 M59 MPH BAILEY TX MESONET
0734 PM TSTM WND DMG DENVER CITY 32.97N 102.83W
06/13/2015 YOAKUM TX COCORAHS
TREES AND POWER POLES DOWN... FENCE DAMAGE
0755 PM TSTM WND GST 3 N PLAINS 33.23N 102.83W
06/13/2015 M60 MPH YOAKUM TX MESONET
0855 PM TSTM WND GST 1 N O'DONNELL 32.98N 101.83W
06/13/2015 M65 MPH LYNN TX MESONET
&&
EVENT NUMBER LUB1500302 LUB1500303 LUB1500306 LUB1500305 LUB1500304
JGDFlash Flood, Bailey
- When
- June 14, 4:07 PM CST to 7:00 PM CST
- Where
- Bailey County, 13.35 mi WSW of Progress to 6.57 mi WSW of Progress
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 34.215, -103.040
Flash flooding was observed over a portion of Northwest Bailey County, southwest of Muleshoe. Farm to Market Road 746 was covered with sand and mud after water receded following radar estimates of six to eight inches of rain.
Hail, Parmer
- When
- June 14, 4:15 PM CST
- Where
- Parmer County, 0.89 mi NE of Friona
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 34.640, -102.720
Broadcast media relayed social media photos of golf ball size hail and some minor damage to cars in Friona.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 14, 20152 deaths · 1 event
- Wildfire in Alaska, June 14 to 29, 20158 injured · $1.1 million · 2 events
- Flash Flooding in New York, June 14 to 15, 2015$13 million · 15 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 14 to 15, 2015$245,000 · 50 kt wind · 43 events
- Flash Flooding in New York, June 14, 2015$465,000 · 7 events
- Flash Flood and Hail in Ohio, June 14 to 15, 2015$239,000 · 50 kt wind · 7 events
- Flash Flooding and Heavy Rain in Iowa, June 14 to 15, 2015$50,000 · 32 events
- Flooding and Hail in Colorado, June 14 to 22, 2015$50,000 · 1.75 in hail · 5 events
- Flash Flooding and Flooding in Kansas, June 14 to 19, 20151 in hail · 21 events
- Hail and Damaging Winds in Texas, June 14, 201581 kt wind · 18 events
- Hail in Wyoming, June 14, 20152.5 in hail · 15 events
- Heat in South Carolina, June 14 to 26, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571596, 571229.